Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Severe dyspepsia now associated with heartburn and awful nausea, can

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 14367 Questions
Question
Severe dyspepsia now associated with heartburn and awful nausea, can it be badly aggravated with uses of acetaminophen?
Posted Tue, 21 Nov 2017 in Digestion and Bowels
 
 
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
not a known side effect

Detailed Answer:
HI, thanks for using healthcare magic

NO paracetamol should not worsen dyspepsia. This is not a issue that commonly occurs with this medication though persons respond differently to meds. Excess use or over use of acetaminophen can sometimes affect the liver which can lead to abdominal symptoms

This dyspepsia would more likely occur with pain killers in the NSAId family such as naproxen, ibuprofen, voltaren etc

Nexium and omeprazole decrease acid production but do not get rid of the acid that is already present. This means that they do not have an immediate effect in most persons, it can sometimes take 5 to 7 days for an effect to occur.

Consistent use is important. You should use either the high dose of nexium (40mg) or high dose of omeprazole (40mg) consistently for at least 7 days. If this has been done with no improvement would need to consider alternative medication such as prevacid etc.

Lifestyle changes are also important--(1) avoid spicy/acidic/fatty or fried/ citrus foods. This includes mint, tomatoes, oranges etc

(2)avoid caffeine products ,reduce chocolate

(3)wait 2 hour after eating before laying down

(4)use small frequent meals instead of large meals

(5)if you are overweight, weight loss can help in the long run because it reduces the pressure on the abdomen and stomach

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor